Alert archive / Wisconsin / Small Craft Advisories in 2018
Small Craft Advisory 52, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Aug 23, 2018, 10:23 AM CDT. It took effect at Aug 24, 2018, 5:00 AM CDT. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2018, 10:23 AM CDT (15:23 UTC)
- In effect from
- Aug 24, 2018, 5:00 AM CDT
- Expired
- Aug 25, 2018, 3:45 PM CDT
- In force
- 35 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
436 WHUS73 KGRB 231523 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1023 AM CDT Thu Aug 23 2018 LMZ541>543-232330- /O.NEW.KGRB.SC.Y.0052.180824T1000Z-180826T0000Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1023 AM CDT Thu Aug 23 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM FRIDAY TO 7 PM CDT SATURDAY... The National Weather Service in Green Bay has issued a Small Craft Advisory, which is in effect from 5 AM Friday to 7 PM CDT Saturday. * WINDS...Increasing to 25-30 knots Friday. * WAVES...Building to 4 to 7 feet Friday, building to 6 to 9 feet in the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
9 follow-up statements
660 WHUS73 KGRB 232026 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 326 PM CDT Thu Aug 23 2018 LMZ521-522-240430- /O.EXB.KGRB.SC.Y.0052.180824T1600Z-180825T0900Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 326 PM CDT Thu Aug 23 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 AM FRIDAY TO 4 AM CDT SATURDAY... The National Weather Service in Green Bay has issued a Small Craft Advisory, which is in effect from 11 AM Friday to 4 AM CDT Saturday. * WINDS...South winds increasing to 15 to 25 knots Friday morning. * WAVES...Building to 3 to 5 feet by Friday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ541>543-240430- /O.CON.KGRB.SC.Y.0052.180824T1000Z-180826T0000Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 326 PM CDT Thu Aug 23 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM FRIDAY TO 7 PM CDT SATURDAY... * WINDS...South winds increasing to 15 to 25 knots Friday morning, then increasing to 30 knots Friday afternoon. * WAVES...Building to 4 to 7 feet Friday morning, then building to 6 to 9 feet Friday the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
978 WHUS73 KGRB 240203 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 903 PM CDT Thu Aug 23 2018 LMZ541>543-241015- /O.CON.KGRB.SC.Y.0052.180824T1000Z-180826T0000Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 903 PM CDT Thu Aug 23 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM FRIDAY TO 7 PM CDT SATURDAY... * WINDS...South winds increasing to 15 to 25 knots Friday morning, then increasing to 30 knots Friday afternoon. * WAVES...Building to 4 to 7 feet Friday morning, then building to 6 to 9 feet Friday the afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ521-522-241015- /O.CON.KGRB.SC.Y.0052.180824T1600Z-180825T0900Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 903 PM CDT Thu Aug 23 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM FRIDAY TO 4 AM CDT SATURDAY... * WINDS...South winds increasing to 15 to 25 knots Friday morning. * WAVES...Building to 3 to 5 feet by Friday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
309 WHUS73 KGRB 240846 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 346 AM CDT Fri Aug 24 2018 LMZ541>543-241700- /O.CON.KGRB.SC.Y.0052.180824T1000Z-180826T0000Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 346 AM CDT Fri Aug 24 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SATURDAY... * WINDS...South winds increasing to 30 knots. * WAVES...Building to 4 to 7 feet this morning, then building to 6 to 10 feet this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ521-522-241700- /O.CON.KGRB.SC.Y.0052.180824T1600Z-180825T0900Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 346 AM CDT Fri Aug 24 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 4 AM CDT SATURDAY... * WINDS...South winds increasing to 15 to 25 knots late this morning. * WAVES...Building to 3 to 5 feet by this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ Kurimski
366 WHUS73 KGRB 241529 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1029 AM CDT Fri Aug 24 2018 LMZ541>543-242330- /O.CON.KGRB.SC.Y.0052.000000T0000Z-180826T0000Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1029 AM CDT Fri Aug 24 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SATURDAY... * WINDS...South wind to 30 knots. A few gusts to 35 knots possible. * WAVES...4 to 7 feet building to 6 to 10 feet this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ521-522-242330- /O.CON.KGRB.SC.Y.0052.180824T1600Z-180825T0900Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 1029 AM CDT Fri Aug 24 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SATURDAY... * WINDS...South wind 15 to 25 knots. Gusts to 30 kts possible. * WAVES...2 to 4 feet building to 3 to 5 feet this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ BERSCH
257 WHUS73 KGRB 242021 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 321 PM CDT Fri Aug 24 2018 LMZ521-522-250430- /O.CON.KGRB.SC.Y.0052.000000T0000Z-180825T0900Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 321 PM CDT Fri Aug 24 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SATURDAY... * WINDS...South wind 15 to 25 knots. Gusts to 30 kts possible. * WAVES...3 to 5 decreasing to 2 to 4 feet overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ541>543-250430- /O.CON.KGRB.SC.Y.0052.000000T0000Z-180826T0000Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 321 PM CDT Fri Aug 24 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SATURDAY... * WINDS...South wind to 30 knots. A few gusts to 35 knots possible. * WAVES...6 to 10 feet decreasing to 5 to 8 Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
722 WHUS73 KGRB 250245 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 945 PM CDT Fri Aug 24 2018 LMZ521-522-250900- /O.CON.KGRB.SC.Y.0052.000000T0000Z-180825T0900Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 945 PM CDT Fri Aug 24 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SATURDAY... * WINDS...South wind 15 to 25 knots. Gusts to 30 kts possible. * WAVES...3 to 5 decreasing to 2 to 4 feet overnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ LMZ541>543-251045- /O.CON.KGRB.SC.Y.0052.000000T0000Z-180826T0000Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 945 PM CDT Fri Aug 24 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SATURDAY... * WINDS...South wind 15 to 25 knots with a few gusts to 30 knots. * WAVES...6 to 10 feet decreasing to 5 to 8 Saturday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
618 WHUS73 KGRB 250839 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 339 AM CDT Sat Aug 25 2018 LMZ521-522-250945- /O.EXP.KGRB.SC.Y.0052.000000T0000Z-180825T0900Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- 339 AM CDT Sat Aug 25 2018 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING... Winds and waves have fallen below Small Craft Advisory criteria, therefore the Small Craft Advisory has been allowed to expire. $$ LMZ541>543-251645- /O.CON.KGRB.SC.Y.0052.000000T0000Z-180826T0000Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 339 AM CDT Sat Aug 25 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS...South wind 10 to 15 knots early this morning, becoming southwest. * WAVES...5 to 8 feet early this morning, diminishing to 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ Kurimski
578 WHUS73 KGRB 251513 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1013 AM CDT Sat Aug 25 2018 LMZ541>543-252315- /O.CON.KGRB.SC.Y.0052.000000T0000Z-180826T0000Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1013 AM CDT Sat Aug 25 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS...South wind 10 to 15 knots, becoming southwest. * WAVES...4 to 7 feet, diminishing to 3 to 5 feet by late this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds over 20 knots or waves greater than 4 feet are expected to produce hazardous conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
282 WHUS73 KGRB 252045 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 345 PM CDT Sat Aug 25 2018 LMZ541>543-252145- /O.CAN.KGRB.SC.Y.0052.000000T0000Z-180826T0000Z/ Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 345 PM CDT Sat Aug 25 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Green Bay has cancelled the Small Craft Advisory. Winds and waves have fallen below small craft advisory criteria. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Aug 23, 6:08 AM CDT, 4 hours 15 minutes earlier.
Area forecast discussion, Aug 23, 6:08 AM CDT, 4 hours 15 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 608 AM CDT Thu Aug 23 2018 Updated aviation portion for 12Z TAF issuance .SHORT TERM...Today...Tonight...and Friday Issued at 342 AM CDT Thu Aug 23 2018 Dry weather and mostly sunny skies are expected today as a ridge of high pressure tracks through the western Great Lakes. Southwest winds will allow daytime highs to rise into the upper 70s to lower 80s. Lowered dew points today as relative humidity values plummeted into the upper 20s across far north-central Wisconsin yesterday. Clouds will increase tonight as a low pressure system develops across the northern Plains and tracks towards the upper Mississippi Valley. Recent model runs have indicated the onset of rain will be a bit later than previously expected, which is due to the abundant dry air in place as evidenced by local RAOB sites. Therefore rain is not expected to make it into the CWA until after midnight and mainly across the western areas. By Friday the main upper low over developing over the Plains will track over the upper Mississippi Valley and the western Great Lakes region. This will bring an extended period of showers and thunderstorms on Friday with very little incoming solar radiation expected to reach the surface. The abundant rainfall will keep highs on Friday severely muted, as highs mainly range from 65 to 70 degrees. Overall the risk for severe weather on Friday appears to be fairly low given the fairly weak bulk shear values of 20 to 30 knots with MUCAPEs of 500 to 1000 J/kg as the area remains north of the warm front. There is a marginal risk for severe weather just to the southwest of the area, which is where better lapse rates, instability and shear will be located. .LONG TERM...Friday Night Through Wednesday Issued at 342 AM CDT Thu Aug 23 2018 Precipitation chances and timing are the main concerns during this part of the forecast. Unfortunately, after an upper level short wave trough passes to the east of Wisconsin Friday night, upper flow becomes more zonal for a time this weekend before models start to diverge early next week. Surface low pressure will exit the state with the upper system. This should bring a brief period of quieter weather with the arrival of a weak surface high. Nothing more than slight chances for rain Saturday afternoon into Sunday morning before a cold front approaching from the northwest brings chances for showers and storms back to the area. Location of the front is a question mark but it is expected to be in the vicinity of the forecast area, acting as a focal point for convection. Differences among the models in their location of the front and upper level flow make sticking with the initial model blend the best course of action at this point. Plenty of chances for showers and storms but confidence in exact timing and placement is low. Temperatures should be well above normal for the weekend through much of next week. && .AVIATION...for 12Z TAF Issuance Issued at 608 AM CDT Thu Aug 23 2018 Sunny skies this morning will give way to a few daytime cumulus clouds during the afternoon hours. Mid and high clouds are expected to increase late this evening into the overnight hours from southwest to northeast as a low pressure system approaches from the west. There is a chance for showers and storms, mainly across the west after midnight. The best chance for rain will hold off until later Friday morning. Winds will become a bit gusty late this morning and into the afternoon, in the 15 to 20 knot range, then diminish once the sun sets. && .MARINE... Issued at 342 AM CDT Thu Aug 23 2018 A low pressure system will approach the western Great Lakes Friday, then track through the region Friday night and Saturday. A tight pressure gradient ahead of the low will cause gusty southerly winds and high waves across the nearshore waters Friday and Friday night, with elevated waves continuing into Saturday. A Small Craft Advisory will likely be needed for the nearshore waters of Lake Michigan Friday and Friday night, with the central and southern Bay of Green Bay possibly needing headlines. Small Craft conditions could continue on the nearshore waters of Lake Michigan on Saturday due to elevated waves. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kurimski LONG TERM......MG AVIATION.......Kurimski MARINE.........Kurimski
Hazardous weather outlook, Aug 23, 3:52 AM CDT, 6 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 352 AM CDT Thu Aug 23 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-240900- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 352 AM CDT Thu Aug 23 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight No severe weather is expected but thunderstorms are possible late tonight, mainly in central and north-central Wisconsin. Heavy rainfall is possible with some of the storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a chance of thunderstorms Friday into Saturday morning and again Sunday afternoon through Wednesday. While the risk of severe thunderstorms appears minimal, heavy rainfall will be possible at times. Large waves may result in dangerous currents and hazardous swimming conditions on Lake Michigan beaches Friday into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. LMZ521-522-541>543-240900- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 352 AM CDT Thu Aug 23 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Conditions hazardous to small craft are likely on Lake Michigan Friday into Saturday due to increasing south winds and building waves. There is a chance of thunderstorms at times from Friday into Saturday night and Sunday afternoon through Tuesday night. Kurimski/MG
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 3:26 PM CDT | Beach Hazards Statement | GRB | Door, Kewaunee, Manitowoc | 47 hr |
Nearby
Small Craft Advisories in Wisconsin, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.